Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 142, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 14, 2019, 7:48 PM CDT for Tazewell County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 7:48 PM CDT (00:48 UTC)
- Expired
- Jul 14, 2019, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012
WUUS53 KILX 150048
SVRILX
ILC179-150130-
/O.NEW.KILX.SV.W.0142.190715T0048Z-190715T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
748 PM CDT Sun Jul 14 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
West central Tazewell County in central Illinois...
* Until 830 PM CDT.
* At 748 PM CDT, a severe thunderstorm was located over Manito, or 10
miles southwest of Pekin, moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Tazewell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4043 8971 4044 8974 4043 8975 4044 8984
4052 8986 4053 8970
TIME...MOT...LOC 0048Z 182DEG 5KT 4044 8974
HAIL...1.00IN
WIND...60MPH
$$
Deubelbeiss2 follow-up statements
046
WWUS53 KILX 150104
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
804 PM CDT Sun Jul 14 2019
ILC179-150130-
/O.CON.KILX.SV.W.0142.000000T0000Z-190715T0130Z/
Tazewell-
804 PM CDT Sun Jul 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL TAZEWELL COUNTY...
At 804 PM CDT, a severe thunderstorm was located near Manito, or 9
miles southwest of Pekin, moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Tazewell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4043 8971 4044 8974 4044 8984 4052 8986
4053 8970
TIME...MOT...LOC 0104Z 182DEG 5KT 4046 8974
HAIL...1.00IN
WIND...60MPH
$$
Deubelbeiss800
WWUS53 KILX 150131
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
831 PM CDT Sun Jul 14 2019
ILC179-150141-
/O.EXP.KILX.SV.W.0142.000000T0000Z-190715T0130Z/
Tazewell-
831 PM CDT Sun Jul 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TAZEWELL COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4043 8971 4044 8974 4044 8984 4052 8986
4053 8970
TIME...MOT...LOC 0131Z 182DEG 5KT 4050 8974
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:37 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 14, 6:37 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 637 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday) ISSUED AT 345 PM CDT Sun Jul 14 2019 A broken band of showers and thunderstorms was tied to a frontal boundary over northeast IL extending from Dubuque to Kankakee to near Monticello in northern IN. CWA currently has been dry since mid morning. A scattered to broken cumulus cloud field was along and south of a Rushville to Lincoln to Savoy line at mid afternoon with sunny skies over northern CWA north of this cu field. Another hot and humid afternoon across area, with temps in the upper 80s and lower 90s, and heat indices in the 92 to 100 range at 3 pm. Surface map shows 1008 mb low pressure (remnants of Barry) over nw LA while weak 1022 mb high pressure over TN into southeast MO. A frontal boundary was over ne IL (sw of the Chicago metro area) and northern IN. Latest CAMs continue to show isolated convection developing late this afternoon and early evening until sunset over central sections of CWA near northern edge of cumulus cloud field, and lifting slowly NNE toward I-74 early this evening. Carried slight chances of showers and thunderstorms thru sunset, then have dry conditions tonight with muggy lows around 70F. Remnant low pressure from Barry to lift slowly northward into the Ozarks of nw AR by Mon afternoon. This will gradually spread isolated to scattered showers and isolated thunderstorms northward into areas se of the IL river Monday afternoon, with highest pops in areas from Taylorville to Effingham to Olney sw. SPC day2 outlook has a marginal risk of severe storms over far southeast IL from Louisville to Robinson south by late Mon afternoon with low top supercells capable of a brief tornado with bulk shear values near 40 kts. Very warm and humid on Monday with highs in the lower 90s from I-74 north and mid to upper 80s south of I-74, coolest from Jacksonville to Effingham and Lawrenceville south where more clouds and higher convection chances. Heat indices to peak in the mid to upper 90s from I-74 north again. .LONG TERM...(Monday night through Sunday) ISSUED AT 345 PM CDT Sun Jul 14 2019 Low pressure from Barry tracks into south central MO by dawn Tue and to keep chances of showers and isolated thunderstorms over areas se of the IL river, highest pops in southeast IL. WPC has marginal risk of excessive rainfall from Litchfield to Paris south with slight risk of excessive rainfall in southern IL south of I-64. Lows Monday night around 70F to lower 70s. Remnants of Barry to track ne toward St Louis area late Tue afternoon. This will bring the highest pops to central and southeast IL on Tue with likely pops se half of CWA by Tue afternoon with chances pops along and nw of I-55, though slight pops far nw by Galesburg. WPC day3 outlook has marginal risk of excessive rainfall from I-55 se and slight risk of excessive rainfall in southeast IL where up to 2 inches of rain possible near the Wabash river. Still have likely pops over southeast IL Tue evening then diminishes to 20-40% pops in eastern/se IL overnight Tue night. Highs Tue in the low to mid 80s, coolest in southeast IL, with upper 80s nw of the IL river. Chances of showers and a few thunderstorms lingers in eastern/se IL on Wed as surface low pressure tracks ne into east central IL by midday Wed and upper level trof shifts east of IL. Highs Wed in the upper 80s to near 90F in eastern IL and lower 90s west of I-57. The 12Z forecast models build a subtropical mid and upper level ridge into the area Thu thru next weekend and likely bringing the strongest heat wave to the area this season. Will eventually likely need heat headlines late this week as highs reach the 90s and afternoon heat indices reach near or above 105 degrees Thu thru Sat. Convection chances look very spotty from Wed night into next weekend with some isolated chances of convection at times over mainly areas north of I-74. Main forecast concern will be the high heat and humidity. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 622 PM CDT Sun Jul 14 2019 A boundary situated across central Illinois this evening will linger the chance for showers and thunderstorms, mainly carrying VCTS at CMI. As this line shifts slowly northward, will have to monitor for possible amendments at BMI and PIA. After sunset, leftover showers and storms will diminish. Quiet overnight into Monday before remnants of Barry move into the region, increasing winds from the south in all TAFs, and returning VCTS to I-72 terminals midday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...Baker
Hazardous weather outlook, Jul 14, 2:55 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 255 PM CDT Sun Jul 14 2019 ILZ036-040-041-047-049-050-151100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 255 PM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms could develop this afternoon and evening. No severe weather is expected. Hot and humid conditions will occur this afternoon. Minor to moderate flooding will continue on the Illinois River. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Very hot conditions are projected for Thursday through Saturday next week. Minor flooding will persist along portions of the Illinois River through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-038-042>046-048-051>057-061-151100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Knox-Logan-Macon- Marshall-McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-Shelby- Stark-Tazewell-Vermilion-Woodford- 255 PM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms could develop this afternoon and evening. No severe weather is expected. Hot and humid conditions will occur this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Very hot conditions are projected for Thursday through Saturday next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-151100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 255 PM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms could develop this afternoon and evening. No severe weather is expected. Hot and humid conditions will occur this afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorms, possibly with areas of heavy rain, are expected Monday through Wednesday. The heaviest rain of one to 1.5 inches is forecast for Tuesday. There is a marginal risk of severe thunderstorms Monday afternoon and evening for some areas south of I-70, with some potential for a tornado or two to develop in the Ohio Valley Region. Very hot conditions are projected for Thursday through Saturday next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Local storm report, Jul 14, 6:50 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WILLARD AIRPORT 40.04N 88.28W
07/14/2019 CHAMPAIGN IL EMERGENCY MNGR
TREE BRANCHES UP TO 3 INCHES IN DIAMETER REPORTED DOWN,
AS WELL AS SIDING DAMAGE TO A BUILDING.
&&
SBAKERSpecial weather statement, Jul 14, 6:50 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Lincoln IL 650 PM CDT Sun Jul 14 2019 ILZ037-150015- Tazewell- 650 PM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAZEWELL COUNTY UNTIL 715 PM CDT... At 650 PM CDT, Doppler radar was tracking a strong thunderstorm over Delavan, or 13 miles northeast of Mason City, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Delavan and Hopedale. This includes Interstate 155 between mile markers 12 and 19. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4033 8942 4033 8962 4046 8962 4043 8940 TIME...MOT...LOC 2350Z 207DEG 9KT 4036 8955 Deubelbeiss
Special weather statement, Jul 14, 6:53 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Lincoln IL 653 PM CDT Sun Jul 14 2019 ILZ037-150030- Tazewell- 653 PM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAZEWELL COUNTY UNTIL 730 PM CDT... At 652 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near San Jose to near Armington. Movement was northeast at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Delavan, Minier, Hopedale, Green Valley and Armington. This includes Interstate 155 between mile markers 12 and 19. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4043 8966 4045 8928 4033 8929 4032 8969 TIME...MOT...LOC 2352Z 207DEG 6KT 4034 8963 4038 8935 Deubelbeiss
Local storm report, Jul 14, 7:02 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
07/14/2019 M1.08 INCH CHAMPAIGN IL ASOS
2 HOUR TOTAL.
&&
SBAKERSpecial weather statement, Jul 14, 7:05 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Lincoln IL 705 PM CDT Sun Jul 14 2019 ILZ037-038-042-043-150045- Logan-Tazewell-McLean-De Witt- 705 PM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTHERN DE WITT...SOUTHEASTERN TAZEWELL AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 745 PM CDT... At 705 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near McLean to near Weldon. These storms were nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Heyworth, Farmer City, McLean, Stanford, Wapella and De Witt. This includes Interstate 55 between mile markers 143 and 152. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4047 8928 4025 8863 4015 8879 4033 8930 TIME...MOT...LOC 0005Z 196DEG 2KT 4035 8913 4019 8878 Deubelbeiss
Local storm report, Jul 14, 7:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN ALLERTON 39.92N 87.94W
07/14/2019 E1.05 INCH VERMILION IL PUBLIC
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:05 PM CDT | Special Weather Statement | ILX | DeWitt | 40 min |
| Jul 14, 7:32 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 43 min |
| Jul 15, 3:29 PM CDT | Excessive Heat Watch | ILX | Cass, Christian, Fulton, Knox, Logan, Marshall and 10 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.